Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 6:14 PM EDT for Bennington County, Windham County, Vermont; Rensselaer County, Washington County, New York; Berkshire County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 6:14 PM EDT (22:14 UTC)
- Expired
- May 16, 2012, 7:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS51 KALY 162214
SVRALY
MAC003-NYC083-115-VTC003-025-162315-
/O.NEW.KALY.SV.W.0007.120516T2214Z-120516T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
WESTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 715 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SALEM TO HOOSICK FALLS TO
CENTER BRUNSWICK...OR ALONG A LINE EXTENDING FROM SALEM TO HOOSICK
FALLS TO 6 MILES NORTHEAST OF TROY...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOOSICK FALLS BY 620 PM EDT...
GRAFTON AND BERLIN BY 625 PM EDT...
SHAFTSBURY BY 630 PM EDT...
DORSET...NEW ASHFORD AND ARLINGTON BY 635 PM EDT...
WILLIAMSTOWN...POWNAL AND MANCHESTER CENTER BY 640 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4290 7272 4273 7284 4273 7301 4271 7301
4270 7294 4267 7298 4265 7294 4256 7296
4257 7334 4270 7367 4286 7365 4325 7349
4336 7333 4335 7325 4332 7325 4331 7283
4326 7281 4323 7270 4323 7263
TIME...MOT...LOC 2214Z 255DEG 33KT 4319 7335 4287 7341
4278 7356
$$
FRUGIS2 follow-up statements
867
WWUS51 KALY 162253
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT WED MAY 16 2012
NYC115-162302-
/O.CAN.KALY.SV.W.0007.000000T0000Z-120516T2315Z/
WASHINGTON NY-
653 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...
THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS
MOVED EASTWARD INTO SOUTHERN VERMONT. THURS...THE WARNING FOR
WASHINGTON COUNTY HAS BEEN CANCELLED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4290 7272 4273 7284 4273 7301 4271 7301
4270 7295 4267 7298 4265 7294 4256 7297
4257 7334 4266 7357 4291 7345 4294 7327
4307 7320 4325 7320 4332 7309 4331 7283
4325 7279 4323 7263
TIME...MOT...LOC 2252Z 258DEG 34KT 4310 7302 4278 7308
4269 7323
$$
MAC003-NYC083-VTC003-025-162315-
/O.CON.KALY.SV.W.0007.000000T0000Z-120516T2315Z/
BENNINGTON VT-BERKSHIRE MA-RENSSELAER NY-WINDHAM VT-
653 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN WINDHAM...EASTERN RENSSELAER...NORTHEASTERN BERKSHIRE AND
BENNINGTON COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KELLEY STAND TO STAMFORD TO
STEELES CORNERS...OR ALONG A LINE EXTENDING FROM ARLINGTON TO 6 MILES
NORTH OF NORTH ADAMS TO 8 MILES WEST OF NORTH ADAMS...MOVING EAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARNOLDVILLE BY 655 PM EDT...
STRATTON MOUNTAIN...STRATTON VALLEY...RUSEK WHIPPLE SQUARE AND
MAPLE GROVE BY 700 PM EDT...
STOCKER ACRES...STRATTON ACRES...RAWSONVILLE AND BONDVILLE BY 705
PM EDT...
WINHALL STATION BY 710 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4290 7272 4273 7284 4273 7301 4271 7301
4270 7295 4267 7298 4265 7294 4256 7297
4257 7334 4266 7357 4291 7345 4294 7327
4307 7320 4325 7320 4332 7309 4331 7283
4325 7279 4323 7263
TIME...MOT...LOC 2252Z 258DEG 34KT 4310 7302 4278 7308
4269 7323
$$
FRUGIS448
WWUS51 KALY 162315
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
715 PM EDT WED MAY 16 2012
MAC003-NYC083-VTC003-025-162326-
/O.EXP.KALY.SV.W.0007.000000T0000Z-120516T2315Z/
BENNINGTON VT-BERKSHIRE MA-RENSSELAER NY-WINDHAM VT-
715 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WINDHAM...EASTERN
RENSSELAER...NORTHEASTERN BERKSHIRE AND BENNINGTON COUNTIES HAS
EXPIRED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4290 7272 4273 7284 4273 7301 4271 7301
4270 7295 4267 7298 4265 7294 4256 7297
4257 7334 4266 7357 4291 7345 4294 7327
4307 7320 4325 7320 4332 7309 4331 7283
4325 7279 4323 7263
TIME...MOT...LOC 2253Z 258DEG 34KT 4306 7299 4274 7306
4266 7321
$$
FRUGIS/EIDELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:53 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 16, 3:53 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT WED MAY 16 2012 .SYNOPSIS... IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A WARMING TREND AS THE AIR MASS MODERATES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 350 PM...SEVERE THUNDERSTORM WATCH 280 CONTINUES FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. HOWEVER...IT DOES APPEAR DRIER AND MORE STABLE AIR HAS WORKED INTO THE WESTERN ADIRONDACKS BEHIND THE INITIAL PRE-FRONTAL TROUGH. THE ACTUAL COLD FRONT IS NOT TOO FAR BEHIND...PUSHING EASTWARD ACROSS CENTRAL NY...AND THESE BOUNDARIES COULD MERGE OVER EASTERN NY POSSIBLY ALLOWING CLUSTERS OR BROKEN LINES TO CONSOLIDATE. AHEAD OF THE FRONTAL BOUNDARIES LOW LEVEL MOISTURE IS MORE PREVALENT WITH SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S WITH A SOUTHERLY FLOW THROUGH THE HUDSON VALLEY. SURFACE BASED CAPE FROM THE 18Z KALB SOUNDINGS SHOWS OVER 2000 J/KG WITH 850-500MB LAPSE RATES OF 6.8C/KM. DEEP LAYER 0-6 KM SHEAR WAS 48 KT WHICH IS IMPRESSIVE...ALTHOUGH VERY TOP-HEAVY WITH STRONG MID LEVEL FLOW AROUND 600-500MB. A WIND MAX AT 500MB IS SURGING INTO THE REGION. ROTATING STORMS WITH SUPERCELL STRUCTURES ARE OCCURRING WITH DISCRETE CELLS OR CLUSTERS. AGAIN...POSSIBLE CONSOLIDATION INTO LINES MAY OCCUR AS THE COLD FRONT APPROACHES EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BOTH CONTINUE TO BE THREATS. WILL LIKELY BE ABLE TO CLEAR AT LEAST HALF THE AREA FROM THE SEVERE THUNDERSTORM WATCH WELL BEFORE THE 9 PM EXPIRATION TIME. DRIER AND COOLER AIR WILL WORK IN BY LATE EVENING AND ESPECIALLY AFTER MIDNIGHT AS A WEST-NORTHWEST BREEZE DEVELOPS IN WAKE OF THE COLD FRONT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A COOLER AND MUCH DRIER AIR MASS WILL SETTLE IN THURSDAY COURTESY OF A NORTHWEST BREEZE AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE GREAT LAKES. DEWPOINTS WILL DROP THROUGH THE 30S THURSDAY AFTERNOON RESULTING IN COOL FEELING AND REFRESHING CONDITIONS WITH A RESPITE IN THE RECENT HUMIDITY. COLD ADVECTION WILL BE COUNTERING THE STRONG MAY SUN WITH GOOD MIXING TO AROUND 800 MB. TEMPS SHOULD REACH NEAR NORMAL READINGS BUT AGAIN WITH A COOL AND DRY NORTHWEST BREEZE. WITH SURFACE HIGH PRESSURE FORECAST TO BE PARKED OVER THE AREA THURSDAY NIGHT INTO FRIDAY MORNING...THIS WILL SET THE STAGE FOR GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WITH TEMPS DROPPING INTO THE 30S TO LOWER 40S. THE COLDEST READINGS WILL BE OVER THE HIGHER TERRAIN AND ESPECIALLY OVER THE WESTERN/SOUTHERN ADIRONDACKS...WHERE AREAS OF FROST FORMATION ARE POSSIBLE. SOME ISOLATED POINTS COULD EVEN SEE FREEZING TEMPS IN THE COLDER SPOTS OF NORTHERN HERKIMER AND HAMILTON COUNTIES. WILL CONTINUE TO MENTION FROST POTENTIAL IN THE HWO. ON FRIDAY...SURFACE HIGH PRESSURE WILL BECOME ANCHORED OVER THE EASTERN SEABOARD WHILE HEIGHTS ALOFT RISING AND A UPPER LEVEL RIDGE BUILDING. THIS WILL ALLOW FOR THE AIR MASS TO BEGIN TO WARM WITH TEMPS NORMAL BUT WITH LOW HUMIDITY PERSISTING. SO OVERALL A VERY PLEASANT DAY SHAPING UP FOR FRIDAY. TEMPS WILL NOT BE AS COLD FRIDAY NIGHT WITH THE MODERATING AIR MASS. SATURDAY WILL FEATURE EVEN WARMER TEMPS AS 850MB TEMPS RISE TO OVER +10C WITH A MODEST WESTERLY FLOW. THERE SHOULD CONTINUE TO BE ABUNDANT SUNSHINE WITH THE RIDGE IN PLACE WITH TEMPS WELL INTO THE 70S TO NEAR 80 ACROSS THE AREA. DEWPOINTS WILL START TO CREEP UP BUT STILL WELL IN THE COMFORTABLE RANGE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A TRANQUIL LONG TERM PORTION OF THE FORECAST AS WE TRANSITION FROM THE COOLER CYCLONIC FLOW ALOFT ON FRIDAY TO BUILDING HEIGHTS AND SURFACE PRESSURES FOR THE WEEKEND. MODEL CONSENSUS IS RATHER HIGH CONFIDENCE FOR A DRY AND SEASONABLE TO ABOVE SEASONABLE TEMPERATURES. MEANWHILE...WE WILL BE MONITORING THE EVOLUTION OF THE CUT OFF UPPER LOW OVER THE SOUTHEAST CONUS LATER INTO THE WEEKEND INTO EARLY NEXT WEEK. HERE...THE MODEL SUITE DIVERGES WITH PLACEMENT...MOISTURE CONTENT...AND EVENTUAL TRACK OF THIS SYSTEM. THE LATEST ECMWF IS THE MOST AGGRESSIVE WITH TRACKING THIS SYSTEM NORTHWARD WITH AN INCREASE PROBABILITY OF SHOWERS LATER MONDAY. THE GFS HANGS ONTO THE RIDGE LONGER LIMITING THE POTENTIAL FOR SHOWERS. THE GGEM IS IN CLOSER AGREEMENT WITH THE ECMWF...WITH A FURTHER INLAND TRACK OF THIS SYSTEM. PER HPC COLLABORATION AND NEIGHBORING OFFICES...WE WILL CONTINUE ALONG THE SLIGHT CHANCE PROBABILITIES AND KEEP TEMPERATURES RATHER MILD. OVERALL...TEMPERATURES WILL AVERAGE AT OR ABOVE NORMAL WITH PRECIPITATION BELOW NORMAL. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE TAPPING THE UNSTABLE AIR MASS ACROSS REGION. A STRONG NEGATIVELY TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION. HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR WILL OCCUR WITH ANY CONVECTION. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL CUMULUS TO DEVELOP ON THURSDAY. WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE OF THE COLD FRONT. .OUTLOOK... THU-SUN...VFR. NO SIG WX. && .FIRE WEATHER... ...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 TO 30 PERCENT THURSDAY AFTERNOON... IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A WARMING TREND AS THE AIR MASS MODERATES. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 80 TO 95 PERCENT TONIGHT...THEN DROP TO MINIMUM VALUES BETWEEN 25 AND 30 PERCENT THURSDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95 PERCENT THURSDAY NIGHT. WINDS TONIGHT WILL BECOME WEST-NORTHWEST AROUND 5 TO 15 MPH...SHIFTING TO THE NORTHWEST ON THURSDAY AT SIMILAR SPEEDS. WINDS THURSDAY NIGHT WILL BE NORTHWEST AROUND 5 MPH OR LESS. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT 5 DAYS. A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE INTO THIS EVENING WITH SCATTERED TO NUMEROUS SHOWERS...WITH LOCALIZED AMOUNTS OVER AN INCH POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME MINOR RIVER RISES IN SOME SPOTS...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. OTHERWISE....DRY WEATHER IS EXPECTED FROM THURSDAY THROUGH THE WEEKEND...WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL LEVELS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...IAA AVIATION...IAA FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, May 16, 4:12 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 412 PM EDT WED MAY 16 2012 CTZ001-013-MAZ025-NYZ039-040-047>053-059>061-064>066-171100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 412 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES. IN EAST CENTRAL NEW YORK...FULTON...MONTGOMERY...SCHOHARIE... SCHENECTADY...SARAGOTA...ALBANY...RENSSELAER...GREENE... COLUMBIA...ULSTER...DUTCHESS. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN NORTHWEST CONNECTICUT...LITCHFIELD. MAZ001-NYZ032-033-038-041>043-054-058-063-082>084-VTZ013>015-171100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 412 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...NORTHERN TACONICS...SOUTHERN VERMONT...AND THE NORTHERN BERKSHIRES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST MAY FORM LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES. IN EAST CENTRAL NEW YORK...HERKIMER...HAMILTON...FULTON... WARREN...SARATOGA...WASHINGTON...RENSSELAER...GREENE...ULSTER. IN SOUTHERN VERMONT...BENNINGTON...WINDHAM. IN WESTERN MASSACHUSETTS...BERKSHIRE.
In the hours before
Local storm report, May 16, 5:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ILION 43.01N 75.04W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0325 PM HAIL ILION 43.01N 75.04W
05/16/2012 M0.88 INCH HERKIMER NY TRAINED SPOTTER
0330 PM HAIL HERKIMER 43.03N 74.99W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0330 PM HAIL 4 NNE LAKE LUZERNE 43.37N 73.81W
05/16/2012 M1.50 INCH WARREN NY PUBLIC
SHAVE
0418 PM TSTM WND DMG 1 NE GLENS FALLS 43.32N 73.63W
05/16/2012 WARREN NY 911 CALL CENTER
TREES AND WIRES DOWN.
0504 PM HAIL GANSEVOORT 43.20N 73.65W
05/16/2012 M1.00 INCH SARATOGA NY TRAINED SPOTTER
HAIL COVERED GROUND
0515 PM HAIL 1 S NORTHUMBERLAND 43.12N 73.60W
05/16/2012 M0.88 INCH SARATOGA NY TRAINED SPOTTER
HAIL COVERED GROUND
&&
EVENT NUMBER ALY1200003 ALY1200001 ALY1200002 ALY1200005 ALY1200004
ALY1200007 ALY1200006
SNDLocal storm report, May 16, 5:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CLIFTON PARK 42.85N 73.81W
05/16/2012 M1.00 INCH SARATOGA NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1200008
SNDLocal storm report, May 16, 5:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 1 WSW VISCHER FERRY 42.79N 73.85W
05/16/2012 M1.00 INCH SCHENECTADY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200009
SNDLocal storm report, May 16, 5:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ILION 43.01N 75.04W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0325 PM HAIL ILION 43.01N 75.04W
05/16/2012 M0.88 INCH HERKIMER NY TRAINED SPOTTER
0330 PM HAIL HERKIMER 43.03N 74.99W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0330 PM HAIL 4 NNE LAKE LUZERNE 43.37N 73.81W
05/16/2012 M1.50 INCH WARREN NY PUBLIC
SHAVE
0418 PM TSTM WND DMG 1 NE GLENS FALLS 43.32N 73.63W
05/16/2012 WARREN NY 911 CALL CENTER
TREES AND WIRES DOWN.
0504 PM HAIL GANSEVOORT 43.20N 73.65W
05/16/2012 M1.00 INCH SARATOGA NY TRAINED SPOTTER
HAIL COVERED GROUND
0515 PM HAIL 1 S NORTHUMBERLAND 43.12N 73.60W
05/16/2012 M0.88 INCH SARATOGA NY TRAINED SPOTTER
HAIL COVERED GROUND
0545 PM HAIL CLIFTON PARK 42.85N 73.81W
05/16/2012 M1.00 INCH SARATOGA NY NWS EMPLOYEE
0546 PM HAIL 1 WSW VISCHER FERRY 42.79N 73.85W
05/16/2012 M1.00 INCH SCHENECTADY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200003 ALY1200001 ALY1200002 ALY1200005 ALY1200004
ALY1200007 ALY1200006 ALY1200008 ALY1200009
SNDLocal storm report, May 16, 5:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 NW CRESCENT 42.84N 73.75W
05/16/2012 M1.00 INCH SARATOGA NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200010
SNDLocal storm report, May 16, 6:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 N SARATOGA SPRINGS 43.15N 73.78W
05/16/2012 E1.00 INCH SARATOGA NY NWS STORM SURVEY
SHAVE
&&
EVENT NUMBER ALY1200011
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:28 PM EDT | Special Weather Statement | ALY | Windham | 47 min |
| May 16, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 67 min |
| May 16, 7:17 PM EDT | Special Weather Statement | ALY | Windham | 28 min |
| May 16, 1:53 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| May 16, 2:41 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| May 16, 3:12 PM EDT | Special Weather Statement | ALY | Oneida | 33 min |
| May 16, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 55 min |
| May 16, 3:22 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren | 38 min |
| May 16, 3:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 16, 4:00 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| May 16, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 57 min |
| May 16, 4:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 16, 5:05 PM EDT | Special Weather Statement | ALY | Schenectady | 25 min |
| May 16, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 42 min |
| May 16, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 56 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.